AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
Conformal Dimension: Theory and Application
John M. Mackay and Jeremy T. Tyson, University of Illinois at Urbana-Champaign, IL
cover
SEARCH THIS BOOK:

University Lecture Series
2010; 143 pp; softcover
Volume: 54
ISBN-10: 0-8218-5229-9
ISBN-13: 978-0-8218-5229-3
List Price: US$41
Member Price: US$32.80
Order Code: ULECT/54
[Add Item]

Request Permissions

Conformal dimension measures the extent to which the Hausdorff dimension of a metric space can be lowered by quasisymmetric deformations. Introduced by Pansu in 1989, this concept has proved extremely fruitful in a diverse range of areas, including geometric function theory, conformal dynamics, and geometric group theory.

This survey leads the reader from the definitions and basic theory through to active research applications in geometric function theory, Gromov hyperbolic geometry, and the dynamics of rational maps, amongst other areas. It reviews the theory of dimension in metric spaces and of deformations of metric spaces. It summarizes the basic tools for estimating conformal dimension and illustrates their application to concrete problems of independent interest. Numerous examples and proofs are provided.

Working from basic definitions through to current research areas, this book can be used as a guide for graduate students interested in this field, or as a helpful survey for experts. Background needed for a potential reader of the book consists of a working knowledge of real and complex analysis on the level of first- and second-year graduate courses.

Readership

Graduate students and research mathematicians interested in geometric function theory.

Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia